Alert archive / New York / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 19, NWS Buffalo, NY

May 29, 2020Erie County, Niagara County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at May 29, 2020, 4:51 PM EDT for Erie County, Niagara County, New York. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2020, 4:51 PM EDT (20:51 UTC)
Expired
May 29, 2020, 5:31 PM EDT
In force
40 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Erie County, NY, Niagara County, NY

The radar

The Buffalo radar (KBUF), 11 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2020-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2020-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

999 
WUUS51 KBUF 292051
SVRBUF
NYC029-063-292145-
/O.NEW.KBUF.SV.W.0019.200529T2051Z-200529T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
451 PM EDT Fri May 29 2020

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Erie County in western New York...
  Southeastern Niagara County in western New York...

* Until 545 PM EDT..

* At 451 PM EDT, a severe thunderstorm was located over Blasdell, or
  over Lackawanna, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Buffalo, Cheektowaga, West Seneca, Clarence, Lackawanna, Kenmore,
  Depew, Amherst, Tonawanda and Lancaster.

 This includes Interstate 90 between exits 57 and 49.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4261 7884 4287 7892 4292 7890 4295 7892
      4296 7894 4316 7847 4314 7846 4287 7846
      4287 7849 4278 7849 4278 7846 4267 7847
TIME...MOT...LOC 2051Z 245DEG 25KT 4280 7879 

HAIL...<.75IN
WIND...60MPH
 
$$

JLA
2 follow-up statements
814 
WWUS51 KBUF 292114
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
514 PM EDT Fri May 29 2020

NYC029-063-292145-
/O.CON.KBUF.SV.W.0019.000000T0000Z-200529T2145Z/
Erie NY-Niagara NY-
514 PM EDT Fri May 29 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN ERIE AND SOUTHEASTERN NIAGARA COUNTIES...

At 513 PM EDT, a severe thunderstorm was located over Lancaster 
and moving northeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Cheektowaga, Clarence, Depew, Amherst, Lancaster, East Aurora,
Williamsville, Elma, Marilla and Akron.

 This includes Interstate 90 near exit 49.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4272 7863 4302 7878 4316 7847 4314 7846
      4287 7846 4287 7849 4278 7849 4278 7846
      4267 7847
TIME...MOT...LOC 2113Z 245DEG 25KT 4287 7859 

HAIL...<.75IN
WIND...60MPH
 
$$

Reynolds
694 
WWUS51 KBUF 292131
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
531 PM EDT Fri May 29 2020

NYC029-063-292140-
/O.CAN.KBUF.SV.W.0019.000000T0000Z-200529T2145Z/
Erie NY-Niagara NY-
531 PM EDT Fri May 29 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ERIE AND
SOUTHEASTERN NIAGARA COUNTIES IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

LAT...LON 4272 7863 4302 7878 4316 7847 4314 7846
      4287 7846 4287 7849 4278 7849 4278 7846
      4267 7847
TIME...MOT...LOC 2129Z 245DEG 25KT 4292 7844 

$$

Reynolds

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:07 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, May 29, 2:07 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
207 PM EDT Fri May 29 2020

.SYNOPSIS...
Very humid conditions will prevail through the evening with
widespread showers and thunderstorms. A few of these storms
over the northern Finger Lakes and North Country may still be
severe, however any of them will be capable of torrential
downpours. The rain will end from west to east tonight as the
cold front crosses the area. The weekend will be much cooler and
less humid. The majority of the time will be rain free this
weekend through early next week, although a few brief showers
are possible.

&&

.NEAR TERM /THROUGH TONIGHT/...
A soupy air mass with PWAT values of 1.3 to 1.6 inches still
resides over the entirety of the forecast area this afternoon.
CAPE values across the area remain unimpressive and
skinny...largely below 750 J/kg. While we have ample shear
overhead on the order of 50 kts 0-6 km trudging across the area
with a pre-frontal trough, to this point, instability hasn't
been strong enough to allow for cellular growth up toward the
dry layer at 17 kft per the 12z KBUF sounding. Thus, getting
enough DCAPE to produce wind gusts has been a chore. However,
even without that, the tropical air mass in place in the wake of
the remnants of TS Bertha has allowed for low centroid
thunderstorms dominated by tropical rainfall collision and
coalescence processes with torrential downpours.

The back edge of the convective rainfall will come through the
area late this evening as the cold front currently across lower
Michigan sweeps through the area, quickly dropping dewpoints
into the 50s and ending the convective rainfall threat. The
last of the showers will exit the eastern Lake Ontario region by
daybreak Saturday. Low stratus behind the front later this
evening will partially clear overnight before more clouds begin
to move back into the region toward Saturday morning.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Flow will turn from southwest to northwest on Saturday as a
secondary cold front shifts through the area. A nice thermal
gradient at 850 hPa is evident with this boundary that should
key up the lake boundaries and develop scattered showers from
the Niagara Peninsula eastward along the Lake Ontario shore by
the afternoon as it tracks across the area. This may also occur
along the Lake Erie lake breeze, however the farther north you
go, the better the mid-level lapse rates are, so the better
chance of showers seem to be farther north.

The flood gates for cold air will be open through the weekend as
850 hPa temperatures fall below 0C across the entire area on
Saturday night. Should we see substantial clearing, there will
be a chance for frost, particularly in Jefferson and Lewis
Counties.

Further cold air aloft transits the area late Sunday PM as the
main mid-level trough swings across the North Country. This
looks set to drop 500 hPa temperatures toward -26C to -28C
there. Given the mid-level cold pool transiting especially the
St. Lawrence Valley on Sunday afternoon, a few showers are not
out of the question there, while the remainder of the area
should finally be mainly dry. Dry weather will not translate
into warmer conditions, however, as the drastically suppressed
850 hPa temperatures will allow for convective temperatures and
cloud development in the 50s. Thus, getting much above 60F
anywhere in the CWA will be tough, even with the extremely
strong late May sunshine.

By Sunday night, the loss of diurnal "heating" should translate
into cumulus activity waning. Some clearing will again mean a
shot at some frost, especially in Jefferson and Lewis counties.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Slow day to day warming
throughout this period, although it will be unsettled at times.

A minor shortwave will ride southeasterly through on the backside of
the longwave trough, clipping the eastern portions of New York and
therefore bringing slight chances of showers to the areas east of
Lake Ontario Monday morning. Outside of these chances, Monday will
be dry as surface high pressure drifts southeast. Temperatures on
Monday will mark the slow start of the rebound in temperature, with
highs climbing up into the low to mid 60s.

A warm front will push through the region Tuesday, only to be
quickly followed by a cold front Tuesday night, bringing the chance
for some showers during this time. The next potent upper level
trough and associated cold front will cross the area on Wednesday,
keeping the chance for showers and a few afternoon rumbles of
thunder in the forecast. The cold front will be south of the area
Thursday, however cool cyclonic flow aloft may be enough to touch
off a few more showers, especially during peak heating inland from
the lakes.

A dry weather day is expected for Friday as surface high pressure
fills into the region.

High temperatures in the mid to upper 60s Tuesday, will rise back
into the lower to mid 70s for most areas by Friday.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
More widespread showers and thunderstorms are developing across the
region this afternoon as a strong mid level trough and cold front
approach the region. Thunderstorms will reach peak coverage from mid
afternoon to early evening, and a few storms may be strong with
locally gusty winds and high convective cloud tops. VFR will still
prevail outside of thunderstorms, but the storms will produce areas
of MVFR and brief IFR conditions.

The showers and storms will end from west to east during the evening
with the passage of the cold front. There will likely be a period of
MVFR CIGS in stratus along and behind the cold front tonight.

Outlook...

Saturday through Monday...Mainly VFR.
Tuesday and Wednesday...MVFR with chance of showers

&&

.MARINE...
Thunderstorms will continue to affect all nearshore waters and
the open waters of Lake Ontario through the evening hours. These
will wind down from west to east this evening as a cold front
moves across the eastern Great Lakes. A brief period of
stronger west winds will develop in the wake of the cold front,
producing a short period of Small Craft Advisory conditions on
Lake Ontario. Winds will then quickly diminish by daybreak
Saturday. West to northwest winds will increase again later
Saturday afternoon and Saturday night behind another cold front,
with another round of Small Craft Advisory conditions possible
on Lake Ontario.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement from 1 AM EDT Saturday through
     Saturday morning for NYZ005>007.
MARINE...Small Craft Advisory from 10 PM this evening to 4 AM EDT
         Saturday for LOZ042-043.
         Small Craft Advisory from 1 AM to 9 AM EDT Saturday for
         LOZ044-045.

&&

SYNOPSIS...Fries/Hitchcock
NEAR TERM...Fries
SHORT TERM...Fries
LONG TERM...EAJ/JM
AVIATION...EAJ/Hitchcock
MARINE...Fries/Hitchcock
Hazardous weather outlook, May 29, 2:19 PM EDT, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
219 PM EDT Fri May 29 2020

NYZ001>003-008-010>014-019>021-085-301830-
Niagara-Orleans-Monroe-Lewis-Northern Erie-Genesee-Wyoming-
Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie-
219 PM EDT Fri May 29 2020

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Several rounds of thunderstorms are expected to cross the region
through early evening. A few of these storms may be severe with the
primary risk being isolated damaging wind gusts, and a lower risk of
large hail. Thunderstorms will also contain brief, torrential
downpours which may produce minor flooding in poor drainage areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ005>007-301830-
Northern Cayuga-Oswego-Jefferson-
219 PM EDT Fri May 29 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 AM EDT SATURDAY THROUGH
SATURDAY MORNING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Several rounds of thunderstorms are expected to cross the region
through early evening. A few of these storms may be severe with the
primary risk being isolated damaging wind gusts, and a lower risk of
large hail. Thunderstorms will also contain brief, torrential
downpours which may produce minor flooding in poor drainage areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-301830-
Wayne-
219 PM EDT Fri May 29 2020

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Several rounds of thunderstorms are expected to cross the region
through early evening. A few of these storms may be severe with the
primary risk being isolated damaging wind gusts, and a lower risk of
large hail. Thunderstorms will also contain brief, torrential
downpours which may produce minor flooding in poor drainage areas.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-062>065-SLZ022-024-301830-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
219 PM EDT Fri May 29 2020

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-301830-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
219 PM EDT Fri May 29 2020

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, May 29, 2:53 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
253 PM EDT FRI MAY 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     TSTM WND DMG     2 WNW COBBS HILL        43.15N  77.60W
05/29/2020                   MONROE             NY   SOCIAL MEDIA

            TREE REPORTED DOWN ON MONROE AVE AT AVERILL AVE IN
            ROCHESTER.

&&

EVENT NUMBER BUF2000790

FRIES
Special weather statement, May 29, 3:03 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Buffalo NY
303 PM EDT Fri May 29 2020

NYZ006>008-291945-
Jefferson-Oswego-Lewis-
303 PM EDT Fri May 29 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JEFFERSON...
SOUTHWESTERN LEWIS AND NORTHEASTERN OSWEGO COUNTIES...

At 303 PM EDT, a strong thunderstorm was located near Sandy Island
Beach State Park, moving northeast at 40 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Sandy Island Beach State Park, Pulaski, Adams, Selkirk Shores State
Park, Mexico Point State Park, Adams Center, Southwick Beach State
Park, Richland, New Haven, Rodman, Orwell, Lorraine, Sandy Creek,
Lacona, Mannsville, Ellisburg, Worth, Montario Point, Smartville and
Belleville.

This includes Interstate 81 between exits 36 and 41.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4347 7631 4357 7639 4357 7636 4356 7631
      4356 7628 4358 7626 4369 7626 4370 7627
      4372 7627 4388 7593 4362 7572
TIME...MOT...LOC 1903Z 241DEG 34KT 4360 7626

JLA
Special weather statement, May 29, 3:45 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Buffalo NY
345 PM EDT Fri May 29 2020

NYZ019-292030-
Chautauqua-
345 PM EDT Fri May 29 2020

...A STRONG THUNDERSTORM WILL AFFECT CHAUTAUQUA COUNTY...

At 344 PM EDT, a strong thunderstorm was located near Northwest
Harborcreek and moving east at 35 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Jamestown, Dunkirk, Fredonia, Westfield, Lakewood, Silver Creek,
Falconer, Mayville, Clymer, Long Point State Park, Jamestown West,
Chautauqua Institution, Lake Erie State Park, Findley Lake, SUNY
Fredonia, Chautauqua, Busti, Portland, Sheridan and Ripley.

This includes the following highways...
 Interstate 90 between exits 61 and 59.
 Interstate 86 between exits 4 and 12.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4241 7957 4254 7917 4200 7920 4200 7976
      4227 7976 4228 7973 4231 7977
TIME...MOT...LOC 1944Z 254DEG 31KT 4221 7996

Reynolds
Special weather statement, May 29, 4:20 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Buffalo NY
420 PM EDT Fri May 29 2020

NYZ008-292045-
Lewis-
420 PM EDT Fri May 29 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEWIS COUNTY...

At 420 PM EDT, a strong thunderstorm was located 9 miles northeast of
Lowville, or 20 miles northwest of Old Forge, moving northeast at 30
mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Croghan, Belfort, Soft Maple Reservoir, Kirschnerville, Beaver Falls,
Indian River and Sperryville.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4374 7536 4391 7546 4411 7519 4410 7517
      4409 7517 4379 7513
TIME...MOT...LOC 2020Z 245DEG 25KT 4386 7532

JLA
Special weather statement, May 29, 4:35 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Buffalo NY
435 PM EDT Fri May 29 2020

NYZ010-085-292115-
Southern Erie-Northern Erie-
435 PM EDT Fri May 29 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ERIE COUNTY...

At 435 PM EDT, a strong thunderstorm was located over Evangola State
Park and moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Buffalo, Lackawanna, Hamburg, Evans, Eden, Orchard Park, Small Boat
Harbor, Erie Basin Marina, Blasdell, Angola, North Collins, Derby,
Evangola State Park, Angola on the Lake, Woodlawn Beach State Park,
North Boston, Farnham and West Falls.

This includes Interstate 90 between exits 57A and 56.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4264 7916 4267 7912 4270 7911 4273 7906
      4276 7898 4280 7892 4284 7893 4286 7893
      4289 7889 4267 7863 4254 7906 4255 7909
      4256 7910 4257 7914 4260 7918
TIME...MOT...LOC 2035Z 229DEG 26KT 4259 7910

Reynolds
Special weather statement, May 29, 4:40 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Buffalo NY
440 PM EDT Fri May 29 2020

NYZ008-292130-
Lewis-
440 PM EDT Fri May 29 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEWIS COUNTY...

At 440 PM EDT, a strong thunderstorm was located near Highmarket, or
9 miles northwest of Boonville, moving northeast at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Whetstone Gulf State Park, Highmarket, Martinsburg, Lyonsdale, Greig,
Port Leyden, Lyons Falls, Constableville, Turin, West Leyden, Mohawk
Hill, Talcottville, Brantingham and Sperryville.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4343 7552 4364 7562 4395 7515 4361 7511
TIME...MOT...LOC 2040Z 245DEG 25KT 4359 7544

JLA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 11:03 AM EDTSpecial Weather StatementBUFLewis27 min
May 29, 12:15 PM EDTSpecial Marine WarningBUF42 min
May 29, 12:18 PM EDTSpecial Marine WarningBUF27 min
May 29, 12:32 PM EDTSpecial Weather StatementBUFErie43 min
May 29, 12:44 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Niagara, Wyoming46 min
May 29, 12:55 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne21 min
May 29, 1:27 PM EDTSpecial Weather StatementBUFGenesee33 min
May 29, 1:36 PM EDTSpecial Marine WarningBUF24 min
May 29, 1:42 PM EDTSevere Thunderstorm WarningBUFJefferson, Oswego34 min
May 29, 1:43 PM EDTSevere Thunderstorm WarningBUFGenesee, Monroe, Orleans, Wayne47 min
May 29, 1:56 PM EDTBeach Hazards StatementBUFCayuga, Jefferson, Oswego14 hr
May 29, 1:57 PM EDTSmall Craft AdvisoryBUF14 hr
May 29, 1:58 PM EDTSpecial Weather StatementBUFCattaraugus32 min
May 29, 2:07 PM EDTSpecial Marine WarningBUF53 min
May 29, 2:13 PM EDTSpecial Weather StatementBUFLewis32 min
May 29, 2:14 PM EDTSpecial Weather StatementBUFCattaraugus, Wyoming61 min
May 29, 2:22 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Livingston, Wyoming53 min
May 29, 2:33 PM EDTSpecial Weather StatementBUFWayne42 min
May 29, 2:39 PM EDTSpecial Marine WarningBUF53 min
May 29, 3:03 PM EDTSpecial Weather StatementBUFOswego42 min
May 29, 3:07 PM EDTSevere Thunderstorm WarningBUFCayuga, Wayne26 min
May 29, 3:23 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego47 min
May 29, 3:36 PM EDTSpecial Marine WarningBUF54 min
May 29, 3:45 PM EDTSpecial Weather StatementBUFChautauqua45 min
May 29, 4:20 PM EDTSpecial Weather StatementBUFLewis25 min
May 29, 4:35 PM EDTSpecial Weather StatementBUFErie40 min
May 29, 4:40 PM EDTSpecial Weather StatementBUFLewis50 min
May 29, 4:51 PM EDTSpecial Marine WarningBUF24 min

Nearby

Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.